Alert archive / Missouri / Wind Chill Advisories in 2011

Wind Chill Advisory 6, NWS Kansas City, MO

February 9, 20117 counties in Kansas; 37 counties in Missouri

NWS Kansas City, MO issued this wind chill advisory at Feb 9, 2011, 3:47 PM CST for 7 counties in Kansas; 37 counties in Missouri. It took effect at Feb 10, 2011, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:47 PM CST (21:47 UTC)
In effect from
Feb 10, 2011, 12:00 AM CST
Expired
Feb 10, 2011, 11:00 AM CST
In force
11 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS43 KEAX 092147
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CST WED FEB 9 2011

...BITTERLY COLD TEMPERATURES AND WILL CHILLS EXPECTED TONIGHT...

.A VERY COLD AIR MASS HAS OVERSPREAD THE REGION WITH TEMPERATURES
EXPECTED TO FALL NEAR OR BELOW ZERO ACROSS MOST LOCATIONS OVERNIGHT.
WHILE WINDS WILL REMAIN AT 5 TO 10 MPH...THIS COMBINED WITH THE COLD
TEMPERATURES WILL YIELD DANGEROUS WIND CHILL VALUE THROUGH THURSDAY
MORNING.

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-100600-
/O.NEW.KEAX.WC.Y.0006.110210T0600Z-110210T1500Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
347 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CST THURSDAY. 


* LOCATION...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST THROUGH
  CENTRAL MISSOURI INCLUDING COMMUNITIES OF BETHANY...CAMERON...
  KIRKSVILLE... CARROLLTON...SEDALIA AND BOONVILLE.

* TIMING/WIND CHILLS...TEMPERATURES ARE EXPECTED TO FALL NEAR OR
  BELOW ZERO ACROSS MOST LOCATIONS OVERNIGHT. BITTERLY COLD WIND
  CHILLS AROUND 15 TO 25 DEGREES BELOW ZERO ARE EXPECTED AFTER
  MIDNIGHT THROUGH THE MID MORNING HOURS THURSDAY.

* IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF
  PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE
  YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL...
FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE
AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A
POTENTIALLY LIFE-THREATENING SITUATION.


&&

$$

DEROCHE
5 follow-up statements
269 
WWUS43 KEAX 100245
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CST WED FEB 9 2011

...BITTERLY COLD TEMPERATURES AND WIND CHILLS EXPECTED TONIGHT...

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101200-
/O.CON.KEAX.WC.Y.0006.110210T0600Z-110210T1500Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
845 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST THURSDAY. 

* LOCATION...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST THROUGH
  CENTRAL MISSOURI INCLUDING THE COMMUNITIES OF BETHANY...CAMERON...
  KIRKSVILLE...CARROLLTON...SEDALIA...BOONVILLE AND KANSAS CITY.

* TIMING/WIND CHILLS...TEMPERATURES FALLING TO NEAR OR JUST BELOW
  ZERO WILL COMBINE WITH WEST OR NORTHWEST WINDS OF 5 TO 10 MPH...TO
  PRODUCE BITTERLY COLD WIND CHILLS TONIGHT. WIND CHILL VALUES OF
  AROUND 15 TO 25 DEGREES BELOW ZERO ARE EXPECTED AFTER MIDNIGHT
  THROUGH THE MID MORNING HOURS THURSDAY.

* IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF 
  PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE 
  SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL...
FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE
AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A
POTENTIALLY LIFE-THREATENING SITUATION.

&&

$$

NRR
963 
WWUS43 KEAX 100950
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 AM CST THU FEB 10 2011

...BITTERLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING...

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101500-
/O.CON.KEAX.WC.Y.0006.000000T0000Z-110210T1500Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
350 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* LOCATIONS...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST THROUGH
  CENTRAL MISSOURI INCLUDING THE COMMUNITIES OF BETHANY...ST.
  JOSEPH...KIRKSVILLE...CARROLLTON...CHILLICOTHE...SEDALIA...BOONVILLE
  AND KANSAS CITY.

* WIND CHILLS...TEMPERATURES FALLING NEAR OR BELOW ZERO THIS MORNING
  WILL COMBINE WITH WEST WINDS OF 5 TO 10 MPH...TO PRODUCE BITTERLY
  COLD WIND CHILLS. WIND CHILL VALUES BETWEEN 15 AND 25 DEGREES
  BELOW ZERO ARE EXPECTED THROUGH 9 AM THIS MORNING.

* IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF 
  PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE 
  SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL...
FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE
AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A
POTENTIALLY LIFE-THREATENING SITUATION.

&&

$$

DUX
332 
WWUS43 KEAX 101232
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 AM CST THU FEB 10 2011

...BITTERLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING...

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101500-
/O.CON.KEAX.WC.Y.0006.000000T0000Z-110210T1500Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
632 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* LOCATIONS...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST 
  THROUGH CENTRAL MISSOURI INCLUDING THE COMMUNITIES OF 
  BETHANY...ST. JOSEPH...KIRKSVILLE...CARROLLTON...CHILLICOTHE...
  SEDALIA... BOONVILLE AND KANSAS CITY. 

* WIND CHILLS...TEMPERATURES AT DAYBREAK HAVE FALLEN NEAR OR BELOW
  ZERO IN MOST LOCATIONS. LIGHT SOUTHWEST WINDS BETWEEN 5 AND 10 MPH
  HAVE DEVELOPED...LEADING TO BITTERLY COLD WIND CHILLS. DANGEROUS
  WIND CHILL VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO ARE EXPECTED
  THROUGH 9 AM THIS MORNING. CONDITIONS WILL RAPIDLY IMPROVE FOR THE
  LATE MORNING HOURS.

* IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF 
  PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE 
  SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL...
FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE
AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A
POTENTIALLY LIFE-THREATENING SITUATION.

&&

$$
963 
WWUS43 KEAX 101456
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 AM CST THU FEB 10 2011

...BITTERLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING...

MOZ001>003-011-101600-
/O.CAN.KEAX.WC.Y.0006.000000T0000Z-110210T1500Z/
ATCHISON MO-NODAWAY-WORTH-HOLT-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
MOUND CITY...OREGON
856 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE WIND CHILL ADVISORY. 

WHILE WIND CHILLS WILL REMAIN VERY COLD THIS MORNING THEY HAVE IMPROVED TO
BETWEEN ZERO AND 10 BELOW ZERO. TEMPERATURES WILL CONTINUE TO WARM
INTO THE 20S TO NEAR 30 DEGREES THIS AFTERNOON WITH WIND CHILLS
CONTINUING TO IMPROVE. AS A RESULT THE WIND CHILL ADVISORY IS
CANCELLED.

$$

KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040-
043>046-053-054-101700-
/O.EXT.KEAX.WC.Y.0006.000000T0000Z-110210T1700Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY...
BETHANY...PRINCETON...UNIONVILLE...LANCASTER...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
856 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* LOCATIONS...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST 
  THROUGH CENTRAL MISSOURI INCLUDING THE COMMUNITIES OF 
  BETHANY... ST. JOSEPH...KIRKSVILLE...CARROLLTON...
  CHILLICOTHE... SEDALIA... BOONVILLE AND KANSAS CITY. 

* WIND CHILLS...TEMPERATURES REMAIN FRIGID THIS MORNING WITH READINGS
  NEAR OR BELOW ZERO IN MOST LOCATIONS. LIGHT SOUTHWEST WINDS BETWEEN
  5 AND 10 MPH HAVE DEVELOPED...LEADING TO BITTERLY COLD WIND CHILLS.
  DANGEROUS WIND CHILL VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO
  ARE EXPECTED THROUGH 11 AM THIS MORNING. CONDITIONS WILL RAPIDLY
  IMPROVE DURING THE LATE MORNING AND AFTERNOON HOURS.

* IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF 
  PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE 
  SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL...
FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE
AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A
POTENTIALLY LIFE-THREATENING SITUATION.

&&

$$

DEROCHE
747 
WWUS43 KEAX 101657
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 AM CST THU FEB 10 2011

KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040-
043>046-053-054-101800-
/O.EXP.KEAX.WC.Y.0006.000000T0000Z-110210T1700Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY...
BETHANY...PRINCETON...UNIONVILLE...LANCASTER...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
1057 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

WIND CHILLS HAVE IMPROVED TO NEAR OR ABOVE ZERO ACROSS MOST LOCATIONS
LATE THIS MORNING. TEMPERATURES WILL CONTINUE TO WARM INTO THE 20S TO NEAR
30 DEGREES THIS AFTERNOON WITH WIND CHILLS CONTINUING TO IMPROVE. AS
A RESULT THE WIND CHILL ADVISORY IS ALLOWED TO EXPIRE.

$$

DEROCHE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 11:25 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Feb 9, 11:25 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1125 AM CST WED FEB 9 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/359 AM CST WED FEB 9 2011/

UPPER LEVEL SHORTWAVE BEGINNING TO PIVOT ACROSS THE OKLAHOMA
PANHANDLE THIS MORNING. BROAD ISENTROPIC LIFT WHICH HAS PERSISTED
OVER THE CWA OVERNIGHT IS NOW REFOCUSED OVER NE OKLAHOMA AND
SOUTHERN MO AS THE SHORTWAVE EJECTS EASTWARD. THE NORTHERN PERIPHERY
OF THE PRECIPITATION IS ALSO BEGINNING TO ERODE THANKS TO WEAK
ISENTROPIC DOWNGLIDE. NEVERTHELESS...AM EXPECTING RATHER LIGHT
SNOWFALL TO CONTINUE ALONG AND SOUTH OF THE MISSOURI RIVER THROUGH
THE MIDDLE OF THE MORNING. ACCUMULATIONS ARE GOING TO BE RATHER LIGHT
WITH ADDITIONAL SNOWFALL LESS THAN ONE INCH. THUS...WITH THE
LINGERING SNOWFALL AND POWDERY NATURE OF THE SNOW MAKING FOR ICY
ROADS WILL BE EXTENDING THE ADVISORY THROUGH 16Z AND ISSUING AN SPS
FOR AREAS FURTHER NORTH TO HIGHLIGHT DRIVING HAZARDS. IN NORTHERN
MO...EXTENSIVE CLOUD COVER AND THE PRESENCE OF A WEAK SURFACE TROUGH
HAS KEPT TEMPERATURES ABOVE ZERO. THUS...WIND CHILLS ARE EXPECTED TO
FALL SHORT OF WIND CHILL ADV CRITERIA AND WILL GO AHEAD AND CANCEL.

TODAY AND TONIGHT...THE UPPER WAVE WILL BEGIN TO SHEAR OUT BY THE
MIDDLE OF THE DAY...WITH DRIER AIR ADVECTING SE INTO THE REGION.
WINDS WILL REMAIN LIGHT TODAY...AND WITH A FAIR AMOUNT OF CLOUD COVER
WILL KEEP TEMPERATURES IN THE MIDDLE TEENS IN MOST LOCATIONS. THE
BACK EDGE OF THE STRATUS FIELD WILL MOVE THROUGH THE AREA THIS
EVENING...WITH CLEARING SKIES ALLOWING TEMPERATURES TO RAPIDLY FALL.
NOT PERFECT RADIATIONAL COOLING CONDITIONS TONIGHT AS SURFACE WINDS
WILL REMAIN LIGHT AND SOMEWHAT MIXY...BUT WITH FRESH SNOW EXPECTING
TEMPERATURES TO FALL BELOW ZERO ONCE AGAIN. TOWARDS DAYBREAK...IN
RESPONSE TO A WEAK SHORTWAVE IN THE BROAD NWLY FLOW REGIME...SURFACE
WINDS WILL QUICKLY VEER TO THE SOUTHWEST AND INCREASE TO 5-10 KNOTS.
COMBINING THE FORECAST WINDS AND COLD TEMPERATURES RESULT IN WIND
CHILL READINGS OVER THE ENTIRE CWA FLIRTING WITH OR DROPPING BELOW
ADVISORY CRITERIA. THUS...THERE WILL LIKELY BE A NEED FOR A WIND
CHILL ADVISORY TO BE ISSUED LATER TODAY.

THURSDAY AND FRIDAY...BROAD NORTHWESTERLY FLOW WILL PERSIST THROUGH
THE END OF THE WORK WEEK KEEPING TEMPERATURES BELOW NORMAL IN THE
REGION. AFTER A COLD MORNING THURSDAY...A WESTERLY WIND SHOULD
PROMOTE WARMING INTO THE MIDDLE 20S. BY FRIDAY...SLIGHTLY WARMER LOW
LEVEL AIR WILL ADVECT EASTWARD AND A STRONGER WESTERLY WIND WILL
PROMOTE AN INCREASE INTO THE LOWER 30S. HOWEVER...SNOW COVER TO THE
WEST WILL HAVE A SIGNIFICANT IMPACT ON ANY POTENTIAL WARMUP AT THE
END OF THE WEEK.

DUX

MEDIUM RANGE (SAT-TUE)...

NOT MUCH HAS CHANGED WITH THE MEDIUM RANGE MODELS AS THE LONG
AWAITED AND MUCH NEEDED WARM UP REMAINS ON TRACK. THE ANCHORED
VORTEX OVER HUDSON BAY IS PROGGED TO DISLODGE WHICH ALLOWS THE WEST
COAST UPPER RIDGE TO SHIFT EAST...ALTHOUGH IT FLATTENS AS A
SHORTWAVE WORKS OVER THE TOP OF THE RIDGE. THE INITIAL WARM UP
OVER THE WEEKEND LOOKS LIKE IT WILL BE MUTED TO SOME DEGREE BY THE
EXTENSIVE SNOWFIELD LEFT OVER FROM RECENT SNOWSTORMS. LATEST MODEL
CONSENSUS BLEND IS A BIT COOLER FOR SATURDAY/SUNDAY REFLECTING THE
SNOW COVER. FELT THIS WAS THE RIGHT DECISION FOR SATURDAY BUT RAISED
TEMPERATURES FOR SUNDAY AS H8 TEMPERATURES SOAR TO +10/+12C. WITH A
DOWNSLOPE BOUNDARY LAYER WIND BELIEVE TEMPERATURES SHOULD NOT HAVE
A PROBLEM REACHING THE MID 40S EVEN WITH THE SNOW COVER.

EARLY NEXT WEEK THE WARM UP SHIFTS INTO ANOTHER GEAR AS EVEN WARMER
H8 AIR SPREADS EAST FROM THE CENTRAL HIGH PLAINS AS THE UPPER RIDGE
RE-AMPLIFIES OVER THE CENTRAL ROCKIES AND PROGRESSES INTO THE
CENTRAL PLAINS BY TUESDAY. STRONG DOWNSLOPE FLOW ENSUES AND EXPECT
TO SEE THE SNOWFIELD ERODE FROM THE SOUTHWEST. MAIN QUESTION IS HOW
FAR EAST WILL WE SEE BARE GROUND. WITH LAST WARMUP WE HAD BARE
GROUND OVER SOUTHERN KS WHICH ALLOWED TEMPERATURES TO SHOOT WELL
INTO THE 60S THERE AND MID 50S OVER THE SOUTHWESTERN CWA. MUCH WILL
DEPEND ON HOW MUCH SNOW IS AROUND BUT THINK LOWER 50S ARE REASONABLE
BY TUESDAY.

MJ

&&

.AVIATION...

VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. SCATTERED CIRRUS
WILL CONTINUE ACROSS THE AREA THIS AFTERNOON WITH WINDS BECOMING
LIGHT AND VARIABLE BY TONIGHT.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 9, 12:53 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1253 PM CST WED FEB 9 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1253 PM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY COLD TEMPERATURES ARE EXPECTED AGAIN EARLY THURSDAY MORNING. WIND
CHILL READINGS WILL DROP INTO THE 15 TO 25 BELOW ZERO RANGE IN MOST
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DEROCHE

In the hours before

Local storm report, Feb 9, 11:31 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 AM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     SNOW             GLADSTONE               39.20N 94.56W
02/09/2011  M1.2 INCH        CLAY               MO   PUBLIC

&&

DDEROCHE
Local storm report, Feb 9, 12:15 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       5 NNW BLUE MOUND        38.16N 95.04W
02/09/2011  M8.1 INCH        LINN               KS   CO-OP OBSERVER

&&

DDEROCHE
Local storm report, Feb 9, 12:16 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             LA CYGNE                38.35N 94.76W
02/09/2011  M4.5 INCH        LINN               KS   CO-OP OBSERVER

&&

DDEROCHE
Local storm report, Feb 9, 12:24 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 E LEE'S SUMMIT        38.91N 94.33W
02/09/2011  M1.5 INCH        JACKSON            MO   NWS EMPLOYEE

0700 AM     SNOW             1 S STANLEY             38.84N 94.67W
02/09/2011  M2.5 INCH        JOHNSON            KS   CO-OP OBSERVER

0700 AM     SNOW             HILLSDALE               38.66N 94.85W
02/09/2011  M3.0 INCH        MIAMI              KS   CO-OP OBSERVER

0700 AM     SNOW             10 W PAOLA              38.58N 95.05W
02/09/2011  M4.5 INCH        MIAMI              KS   CO-OP OBSERVER

0700 AM     SNOW             HARRISONVILLE           38.65N 94.35W
02/09/2011  M2.5 INCH        CASS               MO   CO-OP OBSERVER

0700 AM     SNOW             OSAWATOMIE              38.50N 94.95W
02/09/2011  M2.0 INCH        MIAMI              KS   CO-OP OBSERVER

0700 AM     SNOW             1 SE OLATHE             38.88N 94.80W
02/09/2011  M2.0 INCH        JOHNSON            KS   CO-OP OBSERVER

&&

DDEROCHE
Local storm report, Feb 9, 12:26 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SEDALIA                 38.70N 93.23W
02/09/2011  M2.0 INCH        PETTIS             MO   CO-OP OBSERVER

&&

DDEROCHE
Local storm report, Feb 9, 12:27 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     SNOW             WARRENSBURG             38.76N 93.73W
02/09/2011  E1.5 INCH        JOHNSON            MO   LAW ENFORCEMENT

            EST 1-2 INCHES OF SNOW

0507 AM     SNOW             CLINTON                 38.37N 93.77W
02/09/2011  E3.5 INCH        HENRY              MO   LAW ENFORCEMENT

0509 AM     SNOW             BUTLER                  38.26N 94.34W
02/09/2011  E3.5 INCH        BATES              MO   LAW ENFORCEMENT

            EST 3-4 INCHES

0555 AM     SNOW             BONNER SPRINGS          39.05N 94.88W
02/09/2011  M2.0 INCH        WYANDOTTE          KS   TRAINED SPOTTER

0647 AM     SNOW             CLAYCOMO                39.20N 94.48W
02/09/2011  M1.3 INCH        CLAY               MO   TRAINED SPOTTER

0651 AM     SNOW             BASEHOR                 39.13N 94.93W
02/09/2011  M1.7 INCH        LEAVENWORTH        KS   CO-OP OBSERVER

0700 AM     SNOW             1 SE OLATHE             38.88N 94.80W
02/09/2011  M2.0 INCH        JOHNSON            KS   CO-OP OBSERVER

0700 AM     SNOW             OSAWATOMIE              38.50N 94.95W
02/09/2011  M2.0 INCH        MIAMI              KS   CO-OP OBSERVER

0700 AM     SNOW             HARRISONVILLE           38.65N 94.35W
02/09/2011  M2.5 INCH        CASS               MO   CO-OP OBSERVER

0700 AM     SNOW             10 W PAOLA              38.58N 95.05W
02/09/2011  M4.5 INCH        MIAMI              KS   CO-OP OBSERVER

0700 AM     SNOW             HILLSDALE               38.66N 94.85W
02/09/2011  M3.0 INCH        MIAMI              KS   CO-OP OBSERVER

0700 AM     SNOW             1 S STANLEY             38.84N 94.67W
02/09/2011  M2.5 INCH        JOHNSON            KS   CO-OP OBSERVER

0700 AM     SNOW             3 E LEE'S SUMMIT        38.91N 94.33W
02/09/2011  M1.5 INCH        JACKSON            MO   NWS EMPLOYEE

0700 AM     SNOW             LA CYGNE                38.35N 94.76W
02/09/2011  M4.5 INCH        LINN               KS   CO-OP OBSERVER

0700 AM     HEAVY SNOW       5 NNW BLUE MOUND        38.16N 95.04W
02/09/2011  M8.1 INCH        LINN               KS   CO-OP OBSERVER

0700 AM     SNOW             SEDALIA                 38.70N 93.23W
02/09/2011  M2.0 INCH        PETTIS             MO   CO-OP OBSERVER

0746 AM     SNOW             TONGANOXIE              39.11N 95.09W
02/09/2011  M2.5 INCH        LEAVENWORTH        KS   TRAINED SPOTTER

0800 AM     SNOW             3 N KANSAS CITY         39.14N 94.58W
02/09/2011  M1.5 INCH        CLAY               MO   PUBLIC

0800 AM     SNOW             OAK GROVE               39.01N 94.13W
02/09/2011  M1.5 INCH        JACKSON            MO   EMERGENCY MNGR

0820 AM     SNOW             OTTERVILLE              38.70N 93.00W
02/09/2011  M1.5 INCH        COOPER             MO   LAW ENFORCEMENT

0920 AM     SNOW             LEAVENWORTH             39.31N 94.92W
02/09/2011  M1.0 INCH        LEAVENWORTH        KS   EMERGENCY MNGR

0920 AM     SNOW             1 S BASEHOR             39.13N 94.94W
02/09/2011  M2.5 INCH        LEAVENWORTH        KS   EMERGENCY MNGR

0927 AM     SNOW             3 S OVERLAND PARK       38.94N 94.67W
02/09/2011  M2.0 INCH        JOHNSON            KS   TRAINED SPOTTER

1120 AM     SNOW             GLADSTONE               39.20N 94.56W
02/09/2011  M1.2 INCH        CLAY               MO   PUBLIC

&&

DDEROCHE

Nearby

Wind Chill Advisories in Missouri, 2011Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.